Alert archive / Tennessee / Flash Flood Warnings in 2016
Flash Flood Warning 107, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Jul 9, 2016, 6:37 AM CDT for Chester County, Henderson County, Madison County, Tennessee. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 9, 2016, 6:37 AM CDT (11:37 UTC)
- Expired
- Jul 9, 2016, 9:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Chester County, TN, Henderson County, TN, Madison County, TN
The radar
The Memphis radar (KNQA), 121 km from the middle of the area, began a volume at 11:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KBYH), launched 00:00Z, 11.6 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1709 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 1727 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.0
The text
As transmitted.
120
WGUS54 KMEG 091137
FFWMEG
TNC023-077-113-091430-
/O.NEW.KMEG.FF.W.0107.160709T1137Z-160709T1430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
637 AM CDT SAT JUL 9 2016
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTH CENTRAL CHESTER COUNTY IN WESTERN TENNESSEE...
EASTERN MADISON COUNTY IN WESTERN TENNESSEE...
SOUTHWESTERN HENDERSON COUNTY IN WESTERN TENNESSEE...
* UNTIL 930 AM CDT
* AT 637 AM CDT...DOPPLER RADAR ESTIMATES 2 TO 4 INCHES OF RAIN HAS
OCCURRED OVER THE PAST 3 HOURS. SHOWERS AND THUNDERSTORMS WILL
PRODUCE AN ADDITIONAL 1 TO 3 INCHES OF RAIN OVER THE NEXT 3 HOURS.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
JACKS CREEK...MIFFLIN...BLUE GOOSE...HURON...CLAYBROOK...
MADISON HALL...JUNO...MAPLE GROVE...WHITE FERN...MIDDLE FORK...
FIVE POINTS...CEDAR GROVE...RUSSELL CROSSROADS...
BEECH BLUFF AND PINSON.
LAT...LON 3574 8855 3564 8846 3542 8848 3550 8878
3574 8871
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Jul 9, 6:31 AM CDT, 6 minutes earlier.
Area forecast discussion, Jul 9, 6:31 AM CDT, 6 minutes before
Area Forecast Discussion National Weather Service Memphis TN 631 AM CDT SAT JUL 9 2016 .UPDATE... Updated to include 12Z Aviation Discussion. && .PREV DISCUSSION... /issued 328 AM CDT SAT JUL 9 2016/ DISCUSSION... We have an increasingly active radar this morning. Showers and thunderstorms have slowly drifted into East Arkansas over the past couple of hours...and have quickly developed across West Tennessee. A well defined outflow boundary is approaching the Mississippi River. If it remains on pace...it will likely move across the Memphis Metro just prior to sunrise. We will have to keep an eye on this feature today...as it could act as a focus for additional showers and thunderstorms. An ill-defined cold front is located across South Missouri into West Kentucky...masked by outflow from showers and thunderstorms. This feature is expected to sink a bit further south...likely stalling across West Tennessee and Northeast Arkansas during the day today. Showers and thunderstorms are expected to be enhanced along and south of this front. As with most storms this time of year..some storms could be strong or even severe...although widespread severe storms are not expected. Precipitable water values of over 2.0 inches will result in torrential rainfall rates...possibly as high as 4 inches per hour at times resulting in localized flooding problems. Flooding will be most likely in poorly drained and urban areas. Frequent lightning is also expected. Conditions do not look favorable for large hail or tornadoes...but localized gusty wind could topple a few trees. Cloud cover should curb temperatures a bit today. Expect highs mostly in the middle to upper 80s...although any breaks in cloud cover could result in a quick surge into the low 90s. The front will likely remain stalled over West Tennessee and East Arkansas through Sunday keeping rain/thunderstorm chances enhanced and temperatures slightly cooler than we have see lately. Highs Sunday should be in the upper 80s to near 90 degrees. Strong storms featuring heavy rain...frequent lightning and gusty wind are expected to continue Sunday. The cold front should lift back to the north Sunday night into Monday. A few showers and weaker thunderstorms will linger...especially over West Tennessee near the Tennessee River...but overall...expect a drier forecast Monday. Temperatures will trend slightly warmer...but aren't expected to be as warm as the past work week. A weak cutoff low may linger over the Midsouth Monday. The ECMWF has fallen more in line with the less progressive GFS keeping it around a bit longer. As long as it remains over the region...at least a few showers and enhanced cloud cover will remain in the forecast. By Tuesday...it should shift off to the East as it weakens...and a weak ridge will build in from the Southwest. For now it looks like we will see near normal temperatures for the upcoming work week. Highs should be in the upper 80s to low 90s. Zonal flow midweek may turn northwesterly again by the end of the work week...but confidence in the forecast is low after Wednesday. 30 && .AVIATION... 12Z TAF Set Mainly VFR conditions are expected during the upcoming 24-hr TAF period, however thunderstorm activity could cause flight categories to fall below the VFR threshold at all 4 sites at periods during the day. Over the next few hours, -TSRA and -RA will prevail at KMKL while thunderstorms may form in the vicinity of KMEM and KJBR. The HRRR has been consistent with convection this morning and it continues to depict the ongoing convection over Central Arkansas moving eastward and impacting KMEM and KJBR late this morning. Expect scattered thunderstorm activity to persist today and into tonight south of a stationary front that is currently positioned just north of the Mid-South. Thunderstorm activity will be more diurnal and isolated near KTUP. JPM3 && .MEG Watches/Warnings/Advisories... AR...None. MO...None. MS...None. TN...None. &&
Hazardous weather outlook, Jul 9, 3:21 AM CDT, 3 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 321 AM CDT SAT JUL 9 2016 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-101030- ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY- COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR- DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD- HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE- LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION- PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN- RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON- TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA- 321 AM CDT SAT JUL 9 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT STRONG THUNDERSTORMS FEATURING LOCALLY HEAVY RAINFALL...FREQUENT LIGHTNING AND GUSTY WIND ARE EXPECTED ACROSS THE MIDSOUTH. LOCALLY HEAVY RAINFALL MAY RESULT IN FLASH FLOODING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY STRONG THUNDERSTORMS ARE EXPECTED TO CONTINUE SUNDAY...WITH DIMINISHING COVERAGE MONDAY. STRONG GUSTY WIND IS POSSIBLE. LOCALLY HEAVY RAINFALL MAY RESULT IN FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 7:09 PM CDT | Special Weather Statement | MEG | Benton, Henry | 21 min |
| Jul 8, 7:31 PM CDT | Special Weather Statement | MEG | Henry | 29 min |
| Jul 9, 3:37 AM CDT | Severe Thunderstorm Warning | MEG | Dyer, Lauderdale | 38 min |
Nearby
Flash Flood Warnings in Tennessee, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.